MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X40MM; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Porous Uncemented

ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X40MM; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Porous Uncemented
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device name: (b)(4) biolox⮠option, head, m, 㸠28/0, taper 12/14 unknown stem report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2021 - 01381.
 
Event or Problem Description
It was reported patient underwent initial hip arthroplasty.Subsequently, the patient was revised approximately 15 months post implantation due to fracturing distally of the stem after the patient experienced a fall.During the revision, excessive scuffing was found on the duel mobility bearing.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h2; h3; h6 reported event was confirmed by review of photographs received.Visual examination of the provided pictures was completed, scuff marks were noted on the ceramic bearing, and no visible markings could be identified on the pictures.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ACT ARTIC E1 HIP BRG 28X40MM
Common Device Name
Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Porous Uncemented
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11776744
Report Number0001825034-2021-01393
Device Sequence Number19720283
Product Code LPH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161190
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2024
Device Model NumberN/A
Device Catalogue NumberEP-200146
Device Lot Number511660
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/13/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer08/24/2021
08/17/2026
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date08/26/2021
08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale